MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H FEMORAL STEMS; QUADRA STEM QUADRA LATERIZED HAP 12/14 S3

MEDACTA INTERNATIONAL SA QUADRA-H FEMORAL STEMS; QUADRA STEM QUADRA LATERIZED HAP 12/14 S3
Model Number 01.12.033
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Osseointegration Problem (3003)
Health Effect - Clinical Codes Joint Impingement (4834); Septic loosening (4884)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
After 9 years and 2 months, the patient presented with thigh pain.X-rays revealed stem loosening.The ceramic head was removed and inspected, showing wear on the edge.The stem surface showed very little bone attachment, and pus was noted around the edge of the stem.The acetabular shell was subsequently removed using the explant system.Additional pus was collected from the backside of the shell.The surgeon noted that the shell appeared well integrated into the acetabular bone.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 21 october 2025 stem: quadra-h 01.12.033 quadra stem quadra laterized hap 12/14 s3 lot.146387: (b)(4) items manufactured and released on 03-dec-2014.Expiration date: 31-oct-2019.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Cup: versafitcup cc trio 01.26.45.0056 versafitcup metalback cc trio d 56 mm (k082792) lot.160222: (b)(4) items manufactured and released on 03-dec-2014.Expiration date: 31-oct-2019.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Ball heads: mectacer 01.29.209 mectacer head biolox delta dia.36 12/14-m (k112115) lot.160558: (b)(4) items manufactured and released on 28 april 2016.Expiration date: 12 april 2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Liner: mectacer 01.29.414 mectacer insert biolox delta xlw18 dia.36/48g (not distributed in us) lot.157253: (b)(4) items manufactured and released on 09 march 2016.Expiration date: 24-febr-2021.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation by clinical affairs department a revision surgery was performed nine years after the implantation of a tha due to stem loosening.During the procedure, pus was observed on the edge of the stem and the back of the shell, indicating the presence of a late-onset infection.Therefore, the failure can be classified as a septic loosening.The available x-ray image clearly confirms the loosening of the stem, as evidenced by the presence of radiolucent lines.Late infection is a known potential adverse event following any surgical procedure, including tha.At present, there is no reason to suspect that the cause is related to the implanted devices.In addition, marks were observed on the ceramic head and the edge of the ceramic liner.These findings are unlikely to be related to the septic loosening.The origin of the marks remains unclear; however, they appear to result from metal apposition and may possibly be attributed to instrument friction during the revision procedure.Preliminary investigation performed by r & amp; d department preliminary investigation performed on 23 october 2025.From the photos, no particular or evident signs were noticed on the acetabular shell: its surface was covered with blood and tissues, while the ceramic liner showed a visible sign on the rim, which probably occurred for an impingement with the femoral stem or during the revision.Also, the ceramic head showed a dark sign on its surface, but this could be most probably related to the revision, in particular for possible contact with metal revision instruments.From the received information, it is not possible to determine the root cause of the event.Root cause: although a precise root cause cannot be established, the loosening could be related to a late infection, which is a known potential adverse event following any surgical procedure, including tha.Signs of wear were likely related to impingement between the stem and the liner, possibly due to an incorrect position of the stem after mobilization.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Additional Manufacturer Narrative
Information entered in the follow-up: updated event description batch reviews updated and batch review of the acetabular shell included conclusions updated annex a modified.Batch review performed on 19 january 2025.Stem: quadra-h 01.12.033 quadra stem quadra laterized hap 12/14 s3 (k082792) lot.146387: (b)(4) items manufactured and released on 03-dec-2014.Expiration date: 31-oct-2019.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Cup: versafitcup cc trio 01.26.45.0056 versafitcup metalback cc trio ø56 mm (k103352) lot.160222: (b)(4) items manufactured and released on 03 may 2016.Expiration date: 20 apr 2021.No anomalies were found related to the problem during the review.To date, (b)(4) items from the same lot have been sold, with no similar events reported during the period of review.Ball heads: mectacer 01.29.209 mectacer head biolox delta dia.36 12/14-m (k112115) lot.160558: (b)(4) items manufactured and released on 28 april 2016.Expiration date: 12 april 2021.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Liner: mectacer 01.29.414 mectacer insert biolox delta xlw18 dia.36/48g ( not distributed in us) lot.157253: (b)(4) items manufactured and released on 09 march 2016.Expiration date: 24-febr-2021.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Conclusions: although a precise root cause cannot be established, the loosening could be related to a late infection, which is a known potential adverse event following any surgical procedure, including tha.Some visible indicators on the surface were likely related to impingement between the stem and the liner, possibly due to an incorrect position of the stem after mobilization.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
After 9 years and 2 months from the primary surgery, the patient presented with thigh pain.X-rays revealed loosening of the stem.The stem surface showed minimal bone attachment, and pus was observed around the stem edge, suggesting a late infection.Additional pus was collected from the backside of the shell.The ceramic head and liner showed signs consistent with impingement against the femoral stem.The surgeon noted that the shell appeared well integrated into the acetabular bone.The surgery was completed successfully.

Brand Name
QUADRA-H FEMORAL STEMS
Common Device Name
QUADRA STEM QUADRA LATERIZED HAP 12/14 S3
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23510649
Report Number3005180920-2025-01073
Device Sequence Number13204035
Product Code JDI
UDI-Device Identifier07630030802157
UDI-Public07630030802157
Combination Product (Y/N)N
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number01.12.033
Device Lot Number146387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight85 KG
Patient RaceWhite